What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 11, 5:49 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 11, 5:49 PM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
649 PM CDT Sun Jun 11 2023
...New AVIATION...
.NEAR TERM...
(Tonight)
Issued at 128 PM CDT Sun Jun 11 2023
Satellite imagery shows a low pressure system moving east across
the Ohio River Valley today with an attendant cold front draped
to the south and west. Within the warm sector this afternoon, a
few showers have popped up, mostly east of the I-65 corridor.
While most have stayed dry so far today, the Cu field is starting
to bubble up across NE MS. As this moves east into an airmass
with around 2000 j/kg of SBCAPE, convective initiation is possible
despite most hires guidance keeping the forecast dry through the
afternoon until the cold front arrives. Storms could become strong
to severe quickly given the unstable environment.
However, the main concern for severe storms is as the cold front
sweeps through the Tennessee Valley later this afternoon into the
evening. SPC has the entire forecast area within an Enhanced risk
(3 of 5) for primarily damaging wind gusts and hail. The CAMs show
2000 j/kg of CAPE and 30-40 kts of bulk shear as the cold front
moves from NW to SE across the forecast area. Expected arrival
time is around 6pm in NW AL, 8pm along the I-65 corridor, 10pm in
NE AL. Timing may change by an hour or two, so now is the time to
prepare your severe weather plan. Flooding has become less of a
concern given the speed of the frontal passage with only around
0.5-1 inch of rainfall forecast with the greatest amounts across
NE AL. The main severe threat should end for the entire Tennessee
Valley by midnight tonight with some lingering showers and
thunderstorms possible into the early morning hours, but these
will remain below severe limits.
&&
.SHORT TERM...
(Monday through Wednesday)
Issued at 128 PM CDT Sun Jun 11 2023
In the wake of the cold front, a cooler and drier airmass advects
into the region making Monday the nicest day of this forecast
package. Afternoon highs top out in the upper 70s to lower 80s
with overnight lows bottoming out in the upper 50s to lower 60s.
Enjoy the dry weather while you can because a wet pattern is
anticipated to set up during the week.
By Tuesday, a zonal upper level pattern sets up across the
Southeast. A stalled boundary is expected to sit across central to
northern Alabama through Wednesday. This will be an area to watch
for locally heavy rainfall as a shortwave traverses along this
boundary. Some strong storms may be possible, but the better
instability is forecast to remain just to the south of the
boundary. Another wave moves through on Wednesday bringing
another round of showers and storms. Temperatures remain on the
cooler side as cloud cover and precip hold afternoon highs in the
upper 70s to lower 80s through mid week.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 128 PM CDT Sun Jun 11 2023
Not much change in the weather pattern at the start of the long
term period as the aformentioned stalled boundary remains near the
area. However, by the end of the workweek, less forcing is
anticipated which may result in less coverage in showers and
storms on Thursday and Friday. As we head into the weekend, upper
level ridging across the Plains will gradually shift east.
Southwesterly flow advects a typical summertime tropical airmass
into the region bringing chances for afternoon thunderstorms.
Temperatures warm back up to near 90 this weekend.
&&
.AVIATION...
(00Z TAFS)
Issued at 640 PM CDT Sun Jun 11 2023
A line of SHRA/TSRA will be moving across northern AL and will
affect the KHSV/KMSL TAF sites this evening. Impacts are likely
to occur first at KMSL and ~1-2 hours later at KHSV. Heavy cells
are possible, with likely brief reductions in vis/cigs to MVFR,
but possible IFR vis or lower can occur if heaviest portion of
cell impacts a site. SHRA/TSRA activity is likely to clear KMSL by
~03Z and KHSV by ~04Z. MVFR cigs may occur afterward thru about
13-14Z, but then VFR conditions expected afterward thru 24Z.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...GH
SHORT TERM....GH
LONG TERM....GH
AVIATION...KDW
In the hours before
Special weather statement, Jun 11, 7:25 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Huntsville AL
825 PM CDT Sun Jun 11 2023
ALZ003-004-120200-
Lawrence AL-Franklin AL-
825 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southeastern
Franklin and southern Lawrence Counties through 900 PM CDT...
At 824 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashridge, or 10 miles northeast of Haleyville, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Speake, Wren and Bankhead National Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Alabama.
&&
LAT...LON 3443 8769 3444 8715 3430 8717 3431 8768
TIME...MOT...LOC 0124Z 276DEG 34KT 3430 8745
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HCSpecial weather statement, Jun 11, 7:25 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Huntsville AL
825 PM CDT Sun Jun 11 2023
TNZ076-096-097-120215-
Franklin TN-Moore TN-Lincoln TN-
825 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southeastern Moore,
east central Lincoln and Franklin Counties through 915 PM CDT...
At 825 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving east-southeastward at 45 mph.
HAZARD...Wind gusts of 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winchester, Lynchburg, Decherd, Estill Springs, Cowan, Sewanee, Tims
Ford Lake, Lexie Crossroads, Harmony and Hurdlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
Middle Tennessee.
&&
LAT...LON 3523 8587 3522 8586 3512 8586 3499 8591
3499 8594 3513 8648 3530 8642
TIME...MOT...LOC 0125Z 285DEG 38KT 3520 8636
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
70/DDSpecial weather statement, Jun 11, 7:30 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Huntsville AL
830 PM CDT Sun Jun 11 2023
ALZ005-006-120200-
Madison AL-Limestone AL-
830 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northwestern Madison
and northeastern Limestone Counties through 900 PM CDT...
At 830 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ardmore, or 8 miles north of Athens, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Huntsville, Athens, Meridianville, Hazel Green, Harvest,
Elkmont, Toney and Holland Gin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Alabama.
&&
LAT...LON 3485 8702 3497 8699 3495 8657 3474 8659
TIME...MOT...LOC 0130Z 276DEG 34KT 3491 8691
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HCSpecial weather statement, Jun 11, 7:32 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Huntsville AL
832 PM CDT Sun Jun 11 2023
ALZ004>007-120200-
Lawrence AL-Madison AL-Morgan AL-Limestone AL-
832 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of west central
Madison, southeastern Limestone, northwestern Morgan and east central
Lawrence Counties through 900 PM CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Trinity, or 7 miles northwest of Decatur, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Western Huntsville, Decatur, Madison, Redstone Arsenal, Priceville,
Trinity, Triana, Huntsville International Airport, Tanner and
Somerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central and northwestern Alabama.
&&
LAT...LON 3455 8717 3473 8714 3473 8668 3446 8670
TIME...MOT...LOC 0132Z 271DEG 38KT 3466 8708
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HCSpecial weather statement, Jun 11, 7:57 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
857 PM CDT Sun Jun 11 2023
ALZ005>009-120245-
Marshall AL-Madison AL-Morgan AL-Limestone AL-Jackson AL-
857 PM CDT Sun Jun 11 2023
...Strong thunderstorms will impact portions of northwestern
Marshall, west central Jackson, Madison, southeastern Limestone and
east central Morgan Counties through 945 PM CDT...
At 857 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hazel Green to near Huntsville
International Airport. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Hazel Green, Owens Cross Roads, Skyline, Gurley and Woodville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central and northeastern Alabama.
&&
LAT...LON 3481 8610 3437 8636 3462 8692 3498 8670
TIME...MOT...LOC 0157Z 288DEG 36KT 3495 8664 3461 8685
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HCSpecial weather statement, Jun 11, 7:58 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Huntsville AL
858 PM CDT Sun Jun 11 2023
ALZ009-TNZ097-120245-
Jackson AL-Franklin TN-
858 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northeastern Jackson
and southeastern Franklin Counties through 945 PM CDT...
At 858 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Huntland, or 14 miles south of Winchester, moving
east-southeastward at 40 mph.
HAZARD...Wind gusts of 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bridgeport, Stevenson, Anderson, Hytop, Bass, Jericho, Russell Cave
National Monument, Fabius, Estillfork and Fackler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central and northeastern Alabama...and Middle Tennessee.
&&
LAT...LON 3473 8575 3493 8626 3495 8626 3509 8619
3501 8586 3499 8586 3499 8578 3495 8563
TIME...MOT...LOC 0158Z 290DEG 37KT 3498 8614
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
70/DD